Stomach Cramps from Kaletra/Combivir
Oct 13, 2004
I have been taking a twice daily combination of Kaletra & Kaletra for approximately one month now. I am beginning to experience severe stomach cramping, which usually follows a meal (regardless of what I eat) and can also be accompanied by severe gas. What suggestions can you offer to me for treatment of this condition?
Response from Dr. Henry
That is a common complaint which can be persistent though often will diminish over time. For gas some patients benefit from simethicone. I often try Reglan to speed stomach emptying for patients with upper GI compalints. I also find alot of gastic reflux or H pylori disease which is aggravated by those HIV medications. If evaluation confirms that then some form of acid blocking medication can help. After several months if complaints persist then a consideration of switching either the Kaletra or AZT portion of Combivir is a manuever to consider.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.